Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    turning things blue
    avatar
    kimkathymom posted:
    My daughter recently told me that things she touches turns blue.
    She showed me her matress pad on her bed has turned blue. It was only on her side of the bed and not her husbands. She also has a soft toilet seat in her bathroom and that has also turned blue.

    Can you tell me what is causing this and should she be seeking medical attention for it?
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear kimkathymom: MULTIPLE literature searches failed to yield conditions where contact with a person's skin would turn objects blue. There are drugs and supplements which can turn a person's skin blue, but not color objects.

    From what you have shared it would likely be something from the surface of her body (eg cosmetic, cream, perspiration) which then chemically stains household items. She could also be transferring pigment from blue objects via her skin oils or perspiration.

    She should see your general practice MD and bring a list of all medications, supplements, and body creams/cosmetics....He MD may have as difficult a time as I have in finding the correct culprit, but at least she will be working on a solution.

    Yours,
    Jane
     
    avatar
    redodson5 responded:
    Hi Kim,
    Did your daughter ever figure this out. The exact same thing is happening to me. My toilet seat and sheets are turning blue. I'm concerned because I've been having a lot of weird pains in my body, my blood work shows I possibly have something auto-imune going on but so far doctors have not been able to pin-point it. The auto-imune symptoms have been happening for about 3 years but it's only been in the past couple of weeks that things are turning blue. I don't know if they are linked, and this sounds so bizarre, but I'm a little bit freaked out by it.
     
    avatar
    undefined replied to redodson5's response:
    The same thing is now happening to my wife. We believe it may be linked to the new levothyroxin (synthroid) pills she is taking which are bright blue. She has been taking these pills now for approx 3 months. She is a cancer patient as well. Symptoms are: toilet seat suddenly took on a blue hue and then 2 days later the sheets on her side of the bed, including the large pillow like covering are showing blue color stains? We are checking with both her endochronoligist and her oncologist. Any thoughts?
     
    avatar
    suebourne replied to 33400822's response:
    Hi. I am a 62yr old woman. I'm on no drugs except anti-depressants. A few months ago, my left hand started turning dark blue for unknown reasons. I am inside the house when this happens. My hands are not cold or hot. Then I found an even weirder thing is that when my hand turned blue....I could wash a lot of it away. Not all, but the soap suds are blue! Ok, even weirder, within the last month my side of the bed sheet's are blue. I change them every week and the blue comes back on my side. I have NO idea why this is happening but in general I am well, in good shape for my age, and have no other illnesses. I have looked on other sites and there are a few of us that have the same problem. What is It???
     
    avatar
    An_261406 replied to suebourne's response:
    I'm also in my 60s and a year ago my skin was excreting blue from my waist to my knees - had to buy new toilet seats, underwear and sheets - it was extreme! By the time I went to Dr, it had cleared up. She had no idea what it could be. So weird!!! Wasn't on any new meds or supplements. Why is there no medical explanation? Now it's starting to happen again, will try to get to Dr sooner. It's blue coming out of my skin - will come off with an alcohol pad.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.